Loading [MathJax]/jax/output/CommonHTML/fonts/TeX/fontdata.js
Previous issue ·  Next issue ·  Recently posted articles ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Moscow Mathematical Journal

Volume 24, Issue 3, July–September 2024  pp. 391–405.

On Algebraic and Non-Algebraic Neighborhoods of Rational Curves

Authors:  Serge Lvovski (1)
Author institution:(1) National Research University Higher School of Economics, Russian Federation;
Federal State Institution “Scientific-Research Institute for System Analysis of the Russian Academy of Sciences” (SRISA)


Summary: 

We prove that for any d>0 there exists an embedding of the Riemann sphere P1 in a smooth complex surface, with self-intersection d, such that the germ of this embedding cannot be extended to an embedding in an algebraic surface but the field of germs of meromorphic functions along C has transcendence degree 2 over C. We give two different constructions of such neighborhoods, either as blowdowns of a neighborhood of the smooth plane conic, or as ramified coverings of a neighborhood of a hyperplane section of a surface of minimal degree.

The proofs of non-algebraicity of these neighborhoods are based on a classification, up to isomorphism, of algebraic germs of embeddings of P1, which is also obtained in the paper.

2020 Math. Subj. Class. 32H99, 14J26



Keywords: Neighborhoods of rational curves, surfaces of minimal degree, blowup.

Contents   Full-Text PDF